Recently diagnosed

Hi, I've just been diagnosed with vasovagal syncope. I have no warning signs and as yet, haven't come across any triggers. I do have severe headaches frequently and chest pain. I am a single parent to a young child who is amazing at looking after me when I blackout. My GP has signed me off work for the last few weeks as my asthma has got extremely bad, and I've been blacking out a lot more than bormal. My work have been less than understanding, and have pretty much accused me of faking synptoms as I've never blacked out there (I work in a primary school so I'm glad it's never happened there!) and one of my bosses (I have two jobs there) sacked me in the playground this week in front of all the parents, causing me to have another episode. I'm hoping to find some sort of support, or someone to talk to who is in a similar situation and may suggest coping mechanisms. It's all still sinking in and I'm feel extremely down about everything that has happened.

Feeling hopeful that support is here :)

Thank you in advance

3 Replies

oldestnewest
  • Hi there, my dd19 faints if she gets stressed, tired or when she gets up too quickly in the morning. She also has episodes of sickness/diarrhoea, caused by neurological dysfunction, and migraine. Her gp was no help whatsoever but we pushed for a referral to a cardiologist with special interest in syncope. He was great, advising on high salt diet, increased water intake and standing exercises to increase resistance, as well as taking midodrine. A combination of these has helped dd no end.

    Whether your condition is similar I don't know, but i would suggest you return to the gp and ask for a referral to a specialist. In our experience the more you get stressed by the condition the more you black out. I've also heard of cbt helping patients to deal with their condition.

    Also have you checked out the information on STARS WEBSITE?

    Good luck

  • Hi. My son has vasovagal syncope which is made worse by some medications. It may be worth checking with the pharmacist and doctor that your other medication is not causing more attacks. He was on a low dose of a pain killer which mildly reduced blood pressure as a side effect, but it was enough for him to have up to 300 blackouts a day.

    There is a Facebook support group called living with vasovagal syncope which I found very helpful. Very best of luck. X

  • There are a lot of people out there that do not understand what you are dealing with, mainly because they have never experienced it. I have been dealing with this for over 30 years. I had a pacemaker implemented 9 years ago, and have been doing much better (no black outs). I highly recommend lots of water and salt. Staying hydrated will help. Good luck.

You may also like...